MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883673HS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the bur found that visually, the spiral wrap broke.The break location corresponds to the distal end of the outer tube.The spiral wrap was twisted in on itself in a clockwise direction.The detached portion measured 0.462¿ long.The inner shaft was worn 0.63¿ from the distal face of the inner hub and the hub bushings were gouged.The wear corresponds to the proximal end of the outer tube in the front hub.The inside diameter of the distal end of the outer tube was worn through with gouging.There were biological contaminants compacted into the diamond grit.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The health care provider (hcp) reported via manufacturer representative that during endoscopic sinus surgery while drilling was performed in the nasal cavity, it seemed that force was applied and the tip of the bur broke.The tip of the bur was broken in the maxillary sinus of the nasal cavity and tip came off.The broken tip was taken out immediately by aspiration.There was a procedure delay of 10 minutes and was completed using a backup product.No broken pieces of the bur remained in the patients body.There was no patient impact.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7878038
Report Number1045254-2018-00431
Device Sequence Number16188489
Product Code EQJ
UDI-Device Identifier20721902686201
UDI-Public20721902686201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model Number1883673HS
Device Catalogue Number1883673HS
Device Lot Number0213936395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1